Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   MEDICAL JOURNAL OF MASHHAD UNIVERSITY OF MEDICAL SCIENCES   FALL 2007 , Volume 50 , Number 97; Page(s) 346 To 348.
 
Paper: 

TWO CASES OF HEPATOTOXICITY DUE TO KETOKONAZOLE

 
 
Author(s):  MORADI MOGHADAM FARIDEH*, MOKHTARIFAR A., SAADATNIA H.
 
* INFECTION DISEASES DEPARTMENT, IMAM REZA HOSPITAL, MASHHAD, IRAN
 
Abstract: 
Introduction: Ketoconazole is an antifungal agent of Imidazole group which is used in different parts of the body, such as skin, nails, vagina, and etc. Hepatotoxicity is one of its potentially fatal complications which can be manifested as cholestasis, hepatitis, and fulminant hepatic failure. Hepatic complications of this drug are usually started during 6 weeks, but also they have been reported up to 6 months after the treatment. If the LFT changes are mild, the treatment can be continued cautiously, however, it is necessary to stop it evident hepatitis and jaundice are to be occurred. In this group, Fluconazole as a new agent doesn't have severe hepatic complications, so it is preferred in many cases.
Case Reports: In this study two cases of 36 year old women, died because of fulminant hepatic failure due to Ketoconazole induced hepatitis are reported. In both cases, viral and autoimmune hepatitis have been ruled out.
Conclusion: Despite the rarity and irreversibility of Ketoconazole induced fulminant hepatic failure, it is essential in most cases to pay attention to the hepatotoxicity symptoms carefully.
 
Keyword(s): KETOCONAZOLE, FULMINANT HEPATIC FAILURE, HEPATIC NECROSIS, HEPATIC DAMAGE, HEPATOTOXICITY
 
References: 
  • ندارد
 
  Persian Abstract Yearly Visit 62
 
Latest on Blog
Enter SID Blog